MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an evercross pta balloon device for a fistuloplasty procedure of the arm.Ifu was followed.An inflation device was used for inflation.It was reported that the balloon burst during inflation at a pressure of 11atms.It was reported that the physician tried to remove the balloon, and it sheared off on sheath and snapped.The balloon remained in the vessel.Physician had to perform a cut down to retrieve the balloon fragments.It was reported that vessel injury occurred.
 
Additional Manufacturer Narrative
Evaluation summary: the evercross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The evercross dilatation catheter was received in two segments: the proximal segment including the y-manifold and catheter down to the proximal balloon bond, and the distal inner guidewire lumen with radiopaque markers, balloon chamber material, and distal tip.All components of the evercross dilatation catheter were accounted for.The separation face of the proximal segment includes the balloon chamber proximal bond to the catheter.The catheter exhibits a small amount of necking down and tensile stretching.The small segment of balloon material exhibits radial tearing.Approximately 10cm of distal inner guidewire lumen with two radiopaque marker bands, balloon chamber material, and distal tip were received loose within the open labelled pouch.The distal segment was placed in a tub of water to clean and relax the material to allow examination of the balloon chamber material.The proximal end of the distal segment exhibits tensile stretching proximal to the proximal radiopaque marker band.This proximal section exhibits lateral compression most likely from the retrieval process.The distal section material between the two radiopaque marker bands exhibit zones of tensile stretching and lateral compression.The balloon material was able to be unfolded and measured.The balloon material exhibits longitudinal and radial tearing.All of the 6mm by 40mm balloon materials appears to be accounted for.The distal inner guidewire lumen exhibits tensile stretching that has elongated the distance between the two radiopaque markers to approximately 65mm.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Ancillary devices used during the procedure: non-medtronic 5 fr sheath non-medtronic 0.035 guidewire non-medtronic inflation device additional information: patient developed mild stenosis at the site of surgical closure.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6758714
Report Number2183870-2017-00323
Device Sequence Number1967869
Product Code LIT
UDI-Device Identifier00821684061619
UDI-Public00821684061619
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Catalogue NumberAB35W06040080
Device Lot NumberA217943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer08/17/2017
12/21/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/15/2017
01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR